Avoid Confusion Between Drug Allergy And Side Effects Of Drug!

Drug AllergyMost of you might be suffering with some sort of allergies which can arise for many different reasons. One among those harmful allergies is drug allergy.

Having drug allergy can become a life threatening problem for you. So, it is very important for anyone to be aware of this dangerous drug allergy.

Drug allergy can be mainly caused due to the over reaction of your body’s immune system to some medications, which can result in adverse allergic reactions.

Not all the drug allergies are critical. Most of the drug allergies can show mild symptoms, which will disappear within few days, when you stop using that particular medicine.

Some of the important manifestations involved in drug allergy include hives, muscle or joint cramps, fever, rashes, wheezing and when the reaction is severe, then you can suffer from anaphylaxis.

Even though drug allergies will go away gradually with time, once you have an allergic reaction to a particular drug, you would obviously, always allergic to that particular drug or similar types of drugs.

Don’t get confused with drug allergy and side effects:

Drug allergy is the adverse reaction of damaged immune system where as side effects are the results caused due to the usage of the allergic drug. Some of the risks of using allergic drug include nausea, diarrhea and also vomiting.

All most all the drugs are capable of showing adverse effects on your immune system. A drug induced symptom can be tolerable and requires treatment or discontinuation of the drug.

Most of the possible side effects of the drug will be prescribed on the label of the medication. So, try to check them before using any medicine.

What could be the root source for drug allergy?

An allergic reaction can be mainly caused due to the damaged immune system. When ever the allergens enter into your body, the immune system immediately responds to the allergens by releasing anti bodies to the antigens.

These anti bodies, stored on special cells, are responsible for the allergic reactions. These anti bodies are called as immunoglobin E or IgE.

When ever your body cells are again exposed to the similar allergic drug, these anti bodies stimulate the body cells to produce allergy causing chemicals like histamine.

Some of the most common drugs which are responsible for the stimulation of drug allergy are anti-biotics like penicillin, pain killers and antiseizure medicines.

How to treat a person with drug allergy?

However, for severe drug allergic reactions, medical attention is very essential and if you are suffering with mild symptoms of drug allergy, then try to follow these simple tips.

  • If you are suffering from hives, then try to apply cool compresses and take cool showers.
  • Once if you know that you are allergic to a particular drug, try to avoid it and inform it to the doctor while taking medications from him.
  • Drug allergy is also caused due to over dosage of the medicines. So try to limit the dosage of medications.

Posted in: ALLERGY

RSSComments (0)

Trackback URL

Leave a Reply